Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 52, NWS Albuquerque, NM

May 22, 20087 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at May 22, 2008, 7:08 AM MDT for 7 counties in New Mexico. It took effect at May 22, 2008, 10:00 AM MDT. It was in force for 10 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 22, 2008, 7:08 AM MDT (13:08 UTC)
In effect from
May 22, 2008, 10:00 AM MDT
Expired
May 22, 2008, 8:00 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 1:50 PM MDTTSTM WND DMG4 Nnw Albuquerque, NMTREE DOWN NEAR GUADALUPE TRAIL AND RANCHITOS RD NW.
May 22, 1:52 PM MDTTSTM WND DMG4 Nnw Albuquerque, NMLARGE WOODEN CAR PORT BLOWN APART INTO NEARBY TREES NEAR 2ND STREET AND PEQUENO NW.
May 22, 1:52 PM MDTTSTM WND GST 63Rio Rancho, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 1.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2008-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2008-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1381 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 221308
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
708 AM MDT THU MAY 22 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING FOR CENTRAL AND EASTERN NEW MEXICO DUE TO STRONG
WINDS AND LOW HUMIDITIES... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR CENTRAL AND EASTERN NEW MEXICO DUE TO
STRONG WINDS AND LOW HUMIDITIES...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TODAY AND TOMORROW
ACROSS CENTRAL AND EASTERN NEW MEXICO. GUSTY SOUTH TO SOUTHWEST
WINDS WILL INCREASE RAPIDLY THIS MORNING AS RELATIVE HUMIDITIES
DROP BELOW 15 PERCENT TO NEAR 10 PERCENT ALONG AND SOUTH OF
INTERSTATE 40. CURRENT FORECASTS CALL FOR A CONTINUATION OF RED
FLAG CRITERIA ACROSS PORTIONS OF THE EAST ON SATURDAY AND SUNDAY.

NMZ104-106>108-222130-
/O.UPG.KABQ.FW.A.0049.080522T1600Z-080523T0200Z/
/O.NEW.KABQ.FW.W.0052.080522T1600Z-080523T0200Z/
/O.CON.KABQ.FW.A.0050.080523T1700Z-080524T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
708 AM MDT THU MAY 22 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN
EFFECT...HOWEVER...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
FRIDAY MORNING THROUGH FRIDAY EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED TO
OCCUR TODAY AND FRIDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.


$$

05
2 follow-up statements
000 
WWUS85 KABQ 221547
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
947 AM MDT THU MAY 22 2008

...RED FLAG WARNING CANCELLED FOR THE RIO GRANDE VALLEY AND 
PORTIONS OF THE NORTHEAST PLAINS AND ESTANCIA BASIN TODAY...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT THIS EVENING
FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW
HUMIDITIES... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY
MORNING THROUGH FRIDAY EVENING FOR CENTRAL AND EASTERN NEW MEXICO
DUE TO STRONG WINDS AND LOW HUMIDITIES...

.IT APPEARS THAT HUMIDITY WILL BE TOO HIGH WITH VARIABLE CLOUD
COVER TO WARRANT SIGNIFICANT ENOUGH DURATION OF CRITICAL
CONDITIONS FOR A RED FLAG ACROSS PORTIONS OF THE FORECAST AREA.
THIS INCLUDES THE RIO GRANDE VALLEY...PRIMARILY SOCORRO COUNTY AS
WELL AS THE NORTHEAST PLAINS AND PORTIONS OF THE ESTANCIA
BASIN/CHUPADERA MESA AREA. THUS...HAVE DROPPED THE WARNING FOR
THOSE AREAS. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS
THE EAST CENTRAL PLAINS THIS AFTERNOON. A MORE EXPANSIVE ROUND OF
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS PORTIONS
OF EASTERN AND CENTRAL NEW MEXICO ON FRIDAY. PERHAPS ONCE AGAIN ON
SATURDAY AND LOOK FOR A POSSIBLE WATCH ISSUANCE DURING THE
AFTERNOON FOR PORTIONS OF CENTRAL AND EASTERN AREAS. 

NMZ104-106-107-222130-
/O.CAN.KABQ.FW.W.0052.080522T1600Z-080523T0200Z/
/O.CON.KABQ.FW.A.0050.080523T1700Z-080524T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
947 AM MDT THU MAY 22 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY
MORNING THROUGH FRIDAY EVENING. 

HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20
MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED TO OCCUR FRIDAY
WHILE ONLY 1 OR 2 HOURS WILL BE POSSIBLE ACROSS SOCORRO COUNTY AND
PORTIONS OF THE CHUPADERA MESA THIS AFTERNOON. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

NMZ108-222130-
/O.CON.KABQ.FW.W.0052.080522T1600Z-080523T0200Z/
/O.CON.KABQ.FW.A.0050.080523T1700Z-080524T0200Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
947 AM MDT THU MAY 22 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED TO
OCCUR TODAY AND FRIDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

$$
50
000 
WWUS85 KABQ 222021
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
221 PM MDT THU MAY 22 2008

...RED FLAG WARNING IN EFFECT TO 8 PM MDT THIS EVENING FOR THE
EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON TO EARLY 
EVENING FOR PORTIONS OF SOCORRO COUNTY AND THE EASTERN PLAINS DUE
TO STRONG WINDS AND LOW HUMIDITIES...
...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON EASTERN AND CENTRAL
PORTIONS OF THE FORECAST AREA DUE TO STRONG WINDS AND LOW HUMIDITIES...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE EAST
CENTRAL PLAINS THROUGH THE REST OF THIS AFTERNOON. CRITICAL FIRE
WEATHER CONDITIONS WILL AFFECT A BROADER AREA EACH OF THE NEXT
COUPLE OF DAYS. THIS INCLUDES PORTIONS OF SOCORRO COUNTY AND MOST
OF THE EASTERN PLAINS ON FRIDAY. A FURTHER INCREASE IN AREAL
COVERAGE IS EXPECTED FOR SATURDAY. THIS INCLUDES THE MIDDLE AND
LOWER RIO GRANDE VALLEY....PORTIONS OF THE CENTRAL MOUNTAINS
EASTWARD TO THE TEXAS STATE LINE. 

NMZ107-230200-
/O.CAN.KABQ.FW.A.0050.080523T1700Z-080524T0200Z/
/O.NEW.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
221 PM MDT THU MAY 22 2008

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...
...FIRE WEATHER WATCH IS CANCELLED FOR FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. THE FIRE WEATHER WATCH HAS BEEN
CANCELLED FOR FRIDAY. 

IT APPEARS THAT 1 HOUR OF CRITICAL FIRE WEATHER CONDITIONS WILL
AFFECT THE CHUPADERA MESA AND PORTIONS OF THE ESTANCIA BASIN
FRIDAY AFTERNOON. MORE OF A CRITICAL EVENT EXPECTED FOR SATURDAY
WITH 3 HOURS OR MORE ACROSS A BROADER AREA OF THE ZONE. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

NMZ108-230200-
/O.NEW.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/
/O.EXT.KABQ.FW.A.0050.080523T1800Z-080524T0200Z/
/O.CON.KABQ.FW.W.0052.000000T0000Z-080523T0200Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
221 PM MDT THU MAY 22 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. THE FIRE WEATHER WATCH REMAINS IN
EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED TO
OCCUR THE REST OF THIS AFTERNOON AND POSSIBLY ONCE AGAIN FRIDAY
AND SATURDAY AFTERNOONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND THESE FIRE WEATHER WATCHES.


$$

NMZ104-106-230200-
/O.NEW.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/
/O.EXT.KABQ.FW.A.0050.080523T1800Z-080524T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
221 PM MDT THU MAY 22 2008

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING... 
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. THE FIRE WEATHER WATCH REMAINS IN EFFECT
FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING.

HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF
20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED TO OCCUR
FRIDAY. THIS WILL FAVOR PORTIONS OF SOCORRO COUNTY NEAR TO THE
RIVER. A LONGER DURATION EVENT OVER A BROADER AREA IS POSSIBLE FOR
SATURDAY AFTERNOON. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THESE FIRE WEATHER WATCHES.

$$

NMZ103-230200-
/O.NEW.KABQ.FW.A.0051.080524T1800Z-080525T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
221 PM MDT THU MAY 22 2008

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$
50

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 22, 3:07 AM MDT, 4 hours 1 minute earlier.

Area forecast discussion, May 22, 3:07 AM MDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
307 AM MDT THU MAY 22 2008

CORRECTED TO ADD AVIATION AND FIRE WEATHER DISCUSSIONS.

.DISCUSSION...
MASSIVE TROUGH AND UPPER LOW DEVELOPING TO W OF NM PRETTY MUCH AS
PROGGED IN EARLIER MODEL RUNS. PRECIPITATION COVERAGE SO FAR SEEMS
TO BE FAVORING THE MORE AGGRESSIVE NAM AS EVEN KABQ PICKED UP A
FEW LIGHT SHOWERS BETWEEN MIDNIGHT AND 3 AM AND RADAR TRENDS
INDICATING SOME PERSISTENT LIGHT TO MODERATE RAIN ACROSS THE
WINDWARD SIDE OF THE JEMEZ SO FAR EARLY THIS MORNING. WITH THAT IN
MIND DECIDED TO RAISE MOST POPS 10 TO 30 PERCENT ACROSS ROUGHLY
THE NW HALF OF CWA TODAY AND TONIGHT. THIS BEING PACIFIC MOISTURE
BEING ACTED ON TO A LARGE DEGREE BY FAVORABLE DYNAMIC FORCING AND
OROGRAPHIC LIFT. HEATING LATER TODAY SHOULD DEVELOP A FEW MORE
THUNDERSTORMS ACROSS THIOS REGION. BIGGER STORY...THOUGH NOT QUITE
AS SIGNIFICANT OR WIDESPREAD AS ON WED...WILL BE THE WINDS ACROSS
ROUGHLY THE E HALF OF CWA. SHOULD BE STRONG ENOUGH FOR ISSUANCE OF
ANOTHER WIND ADVISORY...RISK OF HIGH WIND WARNING CRITERIA WINDS
LESS THAN WED...BUT COULD COME CLOSE A TIME OR TWO ACROSS THE FAR
NE. STARTING FRI OR FRI NIGHT AS SYSTEM TO WEST CONTINUES ITS
EVOLUTION...A SLOW RETROGRESSION OF BOTH THE UPPER LOW COMPLEX AND
ITS ASSOCIATED PCPN. EVENTUALLY WARMING WILL ENSUE ACROSS ALL THE
STATE STARTING OVER THE WEEKEND AND THE DRYLINE MAY EVEN POKE INTO
THE E PORTION OF THE STATE.

&&

.AVIATION...
FAST MOVING ISOLATED SHOWERS WILL RESULT IN SOME MOUNTAIN TOP
OBSCURATIONS AND SOME VERY LOCAL MVFR CIGS OVER THE NORTHWEST THIRD
OF THE STATE. THESE FAST MOVING SHOWERS WILL PRODUCE GUSTY SURFACE
WINDS OVERNIGHT. WHILE A STRAY THUNDERSTORM IS POSSIBLE THROUGH
15Z...LOOK FOR THUNDERSTORMS TO INCREASE IN COVERAGE ACROSS THE
NORTHWEST HALF OF THE FORECAST AREA. SOUTH TO SOUTHWEST WINDS WILL
INCREASE DRAMATICALLY BETWEEN 12Z AND 15Z THIS MORNING AND REMAIN
STRONG WITH SUSTAINED SPEEDS BETWEEN 25 TO 35 KT WITH GUSTS BETWEEN
35 TO 55 KT PARTICULARLY EAST OF THE CENTRAL MOUNTAINS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 05

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS CENTRAL AND
EASTERN NEW MEXICO TODAY THROUGH AT LEAST SATURDAY. TODAY...WINDS TO
INCREASE DRAMATICALLY THIS MORNING BETWEEN 1Z AND 15Z THOUGH RH
VALUES WILL FALL BELOW CRITICAL LEVEL AFTER 18Z.  ACROSS THE
NORTHWEST HALF OF THE FORECAST AREA...RH REMAINS ABOVE CRITICAL LEVELS
BUT SHOWERS AND THUNDERSTORMS IN ADDITION TO THE ALREADY STRONG
SOUTH TO SOUTHWEST WINDS WILL WILL COMBINE TO PRODUCE AREAS OF
STRONG AND ERRATIC WINDS.  HOWEVER...BENEFICIAL RAINS COULD PRODUCE
PRECIPITATION AMOUNTS OF ONE TO THREE TENTHS OF AN INCH.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  43  66  42 /  40  50  30  30
GALLUP..........................  57  40  61  36 /  40  50  30  30
GRANTS..........................  64  40  63  36 /  40  40  20  20
GLENWOOD........................  72  47  74  45 /  20  20  20  10
CHAMA...........................  59  30  58  32 /  50  50  30  30
LOS ALAMOS......................  61  39  62  38 /  30  30  10  10
RED RIVER.......................  59  30  57  30 /  30  30  10  20
TAOS............................  67  38  67  37 /  20  30  10  20
SANTA FE........................  65  42  67  40 /  20  30  10  10
SANTA FE AIRPORT................  68  42  69  42 /  20  30  10  10
ESPANOLA........................  72  44  73  45 /  20  30  10  10
ALBUQUERQUE HEIGHTS.............  71  49  73  50 /  20  30  10  10
ALBUQUERQUE VALLEY..............  71  45  74  47 /  20  30  10  10
ALBUQUERQUE FOOTHILLS...........  68  45  73  49 /  20  30  10  10
ALBUQUERQUE WEST MESA...........  70  47  80  49 /  30  30  10  10
SOCORRO.........................  77  51  79  49 /   5  10   5  10
SANDIA PARK/CEDAR CREST.........  62  35  66  38 /  30  30  10  10
MORIARTY/ESTANCIA...............  67  42  69  45 /  20  20   5   5
CARRIZOZO.......................  81  47  81  47 /   0   0   0   5
RUIDOSO.........................  72  45  69  42 /   0   0   0   5
RATON...........................  71  39  70  40 /  10  20   5  10
LAS VEGAS.......................  67  41  67  42 /  10  20   0   5
ROY.............................  73  46  70  48 /   5   5   0   5
CLAYTON.........................  78  49  80  51 /   5   5   0  10
SANTA ROSA......................  80  49  80  50 /   0   0   0   5
TUCUMCARI.......................  86  53  85  53 /   0   0   0   5
FORT SUMNER.....................  82  54  82  55 /   0   0   0   5
CLOVIS..........................  87  53  86  55 /   0   0   0  10
PORTALES........................  89  54  88  56 /   0   0   0  10
ROSWELL.........................  93  56  89  56 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM MDT THIS MORNING THROUGH THIS EVENING
FOR THE FOLLOWING ZONES...NMZ104-106>108.

FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES...NMZ104-106>108.

WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON FOR
THE FOLLOWING ZONES...NMZ005>007-010>013-015>021-026.

&&

43/05
Hazardous weather outlook, May 22, 6:00 AM MDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU MAY 22 2008

NMZ001>021-026-231200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL BE THE MAIN CONCERN TODAY NEAR AND EAST OF A LINE FROM
RATON TO THE BOSQUE DEL APACHE WILDLIFE REFUGE. THERE SOUTHWEST
WINDS WILL REACH 25 TO 35 MPH WITH SOME GUSTS BETWEEN 45 AND 55
MPH. VERY LOW HUMIDITIES WILL COMBINE WITH THE STRONG WINDS CREATING
CRITICAL FIRE WEATHER CONDITIONS OVER THE ENTIRE STATE THROUGH AT
LEAST THIS EVENING. WIND ADVISORIES AND RED FLAG WARNINGS ARE IN
EFFECT MUCH OF THE DAY AND INTO THE EVENING FOR THESE AREAS.
WEST OF THIS AREA WHILE OVERALL WIND SPEEDS WILL BE LOWER...STRONG
WIND GUSTS WILL DEVELOP WITH SOME OF THE SHOWERS AND THUNDERSTORMS
THAT WILL OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY INTO SUNDAY...WINDS WILL STILL BE STRONG ENOUGH AT TIMES TO
CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS A GOOD PORTION OF
NORTH AND CENTRAL NEW MEXICO...THOUGH FRIDAY THE MOST LIKELY REGION
WILL BE THE SOUTHEAST HALF OF THIS AREA. BY SATURDAY NIGHT OR SUNDAY
THE DRY LINE MAY EASE WESTWARD INTO THE EASTERN QUARTER OR THIRD OF
THE STATE AND BRING AT LEAST A SLIGHT CHANCE OF SOME STRONG OR EVEN
SEVERE THUNDERSTORMS TO THAT PART OF THE STATE. THAT RISK MAY
CONTINUE INTO TUESDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AND SUNDAY ON THE FAR
EASTERN PLAINS...BUT THE CHANCE AT THIS TIME IS NOT HIGH.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 5:52 AM MDTWind AdvisoryABQ12 hr
May 22, 1:24 PM MDTSevere Thunderstorm WarningABQBernalillo, Cibola, Sandoval, Santa Fe51 min
May 22, 2:04 PM MDTSevere Thunderstorm WarningABQSandoval, Santa Fe41 min
May 22, 2:21 PM MDTFire Weather WatchABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more40 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.